Alert archive / Arizona / Wind Advisories in 2011
Wind Advisory 36, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Jun 30, 2011, 3:44 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Jun 30, 2011, 9:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2011, 3:44 AM MST (10:44 UTC)
- In effect from
- Jun 30, 2011, 9:00 AM MST
- Expired
- Jun 30, 2011, 6:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 10.7 hours before the alert went out and 361 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 3835 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
597 WWUS75 KFGZ 301044 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 344 AM MST THU JUN 30 2011 AZZ009>016-039-040-301845- /O.NEW.KFGZ.WI.Y.0036.110630T1600Z-110701T0100Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...FLAGSTAFF...DILKON 344 AM MST THU JUN 30 2011 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING. * TIMING: GUSTY SOUTHWEST WINDS WILL DEVELOP BY MID-MORNING AND WILL CONTINUE UNTIL LATE THIS AFTERNOON. * WINDS: WEST-SOUTHWEST 20 TO 30 MPH WITH GUSTS FROM 40 TO 45 MPH * IMPACTS: WINDS MAY CAUSE DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES. DUST PRONE AREAS MAY SEE BLOWING DUST AND SAND REDUCING VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
2 follow-up statements
639 WWUS75 KFGZ 301841 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1141 AM MST THU JUN 30 2011 AZZ009>016-039-040-010100- /O.CON.KFGZ.WI.Y.0036.000000T0000Z-110701T0100Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...FLAGSTAFF...DILKON 1141 AM MST THU JUN 30 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * TIMING: GUSTY SOUTHWEST WINDS WILL CONTINUE UNTIL LATE THIS AFTERNOON. * WINDS: WEST-SOUTHWEST 20 TO 30 MPH WITH GUSTS FROM 40 TO 45 MPH * IMPACTS: WINDS MAY CAUSE DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES. DUST PRONE AREAS MAY SEE BLOWING DUST AND SAND REDUCING VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
047 WWUS75 KFGZ 010053 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 553 PM MST THU JUN 30 2011 AZZ009>016-039-040-010200- /O.EXP.KFGZ.WI.Y.0036.000000T0000Z-110701T0100Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...FLAGSTAFF...DILKON 553 PM MST THU JUN 30 2011 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING. * WINDS: THE WINDS HAVE BEGUN TO DECREASE THIS EVENING WITH MOST REPORTING SITES INDICATING WIND GUSTS BELOW 30 MPH. WINDS WILL CONTINUE TO DECREASE INTO THE 5 TO 15 MPH RANGE WITH GUSTS UP TO 20 MPH THIS EVENING...BECOMING LIGHTER OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 30, 3:40 AM MST, 4 minutes earlier.
Area forecast discussion, Jun 30, 3:40 AM MST, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 340 AM MST THU JUN 30 2011 .SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE FAR EASTERN PORTIONS OF THE STATE TODAY AS LOW PRESSURE MOVES THROUGH SOUTHERN UTAH. GUSTY SOUTHWEST WINDS WILL CONTINUE TODAY...WITH DANGEROUS FIRE CONDITIONS DEVELOPING BY AFTERNOON. DRIER CONDITIONS WILL DEVELOP OVERNIGHT AND INTO FRIDAY WITH MUCH LESS WIND. BY THE WEEKEND...MOISTURE WILL BEGIN TO INCREASE OVER THE AREA AS THE SUMMER MONSOONAL FLOW PATTERN DEVELOPS. AS A RESULT...EXPECT INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH THE EARLY PART OF NEXT WEEK. && .DISCUSSION...A COMPACT LOW PRESSURE SYSTEM NEAR LAS VEGAS THIS MORNING WILL MOVE ACROSS SOUTHERN UTAH THROUGH THE DAY. THIS LOW WILL BRING ANOTHER DAY OF LOW-END ADVISORY WINDS TO PORTIONS OF THE CWA...ESPECIALLY THIS MORNING AND EARLY AFTERNOON. MOISTURE AHEAD OF THE LOW CONTINUES TO PRODUCE SHOWERS AND THUNDERSTORMS THIS MORNING AND THIS WILL CONTINUE ALONG THE EASTERN BORDER THROUGH THE DAY. DRIER AIR BEHIND THE LOW WILL SPREAD FROM WEST TO EAST LATER TODAY AND TONIGHT WITH SHOWER ACTIVITY BRIEFLY ENDING BY FRIDAY. ENOUGH DRY AIR WILL MAKE ITS WAY INTO THE CENTRAL AND NORTHERN PARTS OF THE STATE BY THIS AFTERNOON TO WARRANT THE ISSUANCE OF A RED FLAG WARNING IN TANDEM WITH A WIND ADVISORY. BY FRIDAY...RELATIVELY DRY AIR AND NEARLY CALM WINDS WILL ACCOMPANY RAPIDLY BUILDING HIGH PRESSURE JUST TO OUR EAST. THIS WILL BE THE HARBINGER OF MONSOONAL FLOW THAT WILL DEVELOP AS EARLY AS SATURDAY. BY SUNDAY AND INTO NEXT WEEK...ARIZONA WILL BE UNDER A WELL DEVELOPED MONSOONAL FLOW PATTERN WITH SHOWERS AND THUNDERSTORMS EXPECTED EACH DAY. TEMPERATURES WILL ALSO BE QUITE WARM DURING THIS PERIOD AS HGHTS RISE TO NEAR 595 DM AT 500 MB. && .AVIATION...FOR THE 12Z PACKAGE...DRIER WEATHER CONDITIONS ARE EXPECTED AS A WEAK COLD FRONT HAS MOVED DRIER AIR INTO NORTHERN ARIZONA. ENOUGH MOISTURE MAY LINGER ALONG THE NEW MEXICO BORDER FROM THE WHITE MOUNTAINS TO WINDOW ROCK FOR ISOLATED SHOWERS AND THUNDERSTORMS TODAY. SOUTHWEST WIND GUSTS 30 TO 40 KTS ARE FORECAST THROUGH THE AFTERNOON WITH WINDS DIMINISHING AFTER 03Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...A WEAK COLD FRONT HAS PUSHED DRIER AIR INTO NORTHERN ARIZONA FROM THE WEST. ENOUGH MOISTURE WILL LINGER ACROSS THE NEW MEXICO BORDER REGION FROM THE WHITE MOUNTAINS NORTHWARD TO THE DEFIANCE PLATEAU FOR A FEW SHOWERS AND THUNDERSTORMS TODAY. A RED FLAG WARNING HAS BEEN ISSUED FOR NORTHEASTERN AND NORTH CENTRAL ARIZONA TODAY. ON FRIDAY...A HIGH PRESSURE RIDGE MOVING INTO ARIZONA WILL BRING LIGHTER WINDS AND A HAINES INDEX OF 5 AND 6. SATURDAY THROUGH MONDAY...GENERALLY LIGHT WINDS ARE FORECAST TO CONTINUE AS THE RIDGE STRENGTHENS TO OUR EAST. MOISTURE WILL INCREASE FROM EAST TO WEST...BRINGING INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS EACH DAY. A HAINES INDEX OF 6 WILL PERSIST DAY AND NIGHT OVER THE GRAND CANYON REGION. && .FGZ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING TODAY FROM 11 AM UNTIL 7 PM MST FOR ARIZONA FIRE ZONES AZZ109>116-139-140. WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING FOR ARIZONA PUBLIC ZONES AZZ009>016-039-040. PUBLIC..................PETERSON AVIATION/FIRE WEATHER...BOHLIN OR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Jun 29, 5:30 AM MST, 22 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 530 AM MST WED JUN 29 2011 AZZ004>018-037>040-300700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 530 AM MST WED JUN 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY EXPECT GUSTY SOUTHWEST WINDS TODAY AS UNSEASONABLY STRONG LOW PRESSURE MOVES INTO THE WESTERN GREAT BASIN. WIND SPEEDS TODAY WILL RANGE FROM 20 TO 30 MPH WITH GUSTS FROM 35 TO 45 MPH OVER MANY LOCATIONS. A WIND ADVISORY HAS BEEN ISSUED...SEE TEXT PRODUCT PHXNPWFGZ FOR DETAILS. IN ADDITION...MOISTURE MOVING UP FROM MEXICO IN ADVANCE OF THE LOW PRESSURE SYSTEM WILL LEAD TO SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT TODAY AND TONIGHT. SOME OF THESE STORMS COULD PRODUCE BRIEFLY HEAVY RAIN AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GUSTY SOUTHWEST WINDS WILL CONTINUE THURSDAY AS A COLD FRONT MOVES ACROSS NORTHERN ARIZONA. DRIER AIR MOVING IN FROM THE WEST WILL COMBINE WITH THESE WINDS AND CREATE POSSIBLE RED FLAG FIRE WEATHER CONDITIONS OVER PORTIONS OF NORTHERN AND CENTRAL ARIZONA. A FIRE WEATHER WATCH HAS BEEN ISSUED...SEE TEXT PRODUCT PHXRFWFGZ FOR DETAILS. SHOWER AND THUNDERSTORM ACTIVITY WILL PUSH EAST...MAINLY BEING CONFINED TO THE WHITE MOUNTAINS. AFTER A DRY DAY FRIDAY...HIGH PRESSURE BUILDING TO OUR EAST WILL PUSH MONSOONAL MOISTURE INTO THE STATE. THIS WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING SATURDAY AND SUNDAY...LASTING INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 3:16 AM MST | Red Flag Warning | FGZ | Apache, Coconino, Navajo | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.